D441 Medical Dosage Calculations and Pharmacology - Set 5 - Part 3

Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.

Question 41: A patient taking lithium carbonate for bipolar disorder presents with coarse hand tremors, confusion, and persistent vomiting. Serum lithium level returns at one point eight milliequivalents per liter. The nurse recognizes these findings indicate which clinical concern requiring immediate intervention?

Question 42: A patient on lithium therapy tells the nurse they started a strict low-sodium diet last week to improve heart health. The nurse recognizes this dietary change is clinically significant because decreased sodium intake creates which pharmacological effect on lithium metabolism?

Question 43: A patient who received lorazepam for a procedure becomes unresponsive with a respiratory rate of eight breaths per minute. The nurse prepares to administer the specific reversal agent for benzodiazepine toxicity. Which medication should the nurse anticipate giving?

Question 44: A child with attention deficit hyperactivity disorder has been taking methylphenidate for six months. During a follow-up appointment, the nurse prioritizes assessing which parameters that are most commonly affected by this central nervous system stimulant medication class?

Question 45: A patient taking diazepam daily for anxiety disorder tells the nurse they plan to stop the medication immediately because they feel better and no longer need it. The nurse explains that abruptly discontinuing benzodiazepines can result in which dangerous withdrawal complication?

Question 46: A patient newly prescribed sucralfate for a duodenal ulcer asks the nurse when to take the medication for maximum effectiveness. The nurse knows that proper timing is essential for this mucosal protectant to work correctly. Which administration schedule should the nurse recommend?

Question 47: A nurse is providing education to a postmenopausal patient prescribed alendronate for osteoporosis prevention. The patient asks about morning routine changes needed for this medication. Which instruction is most critical for preventing a serious esophageal complication?

Question 48: A nurse reviewing new prescriptions notices misoprostol ordered for a female patient of childbearing age with a history of NSAID-induced gastric ulcers. Before administering, the nurse recognizes which critical safety assessment must be completed first?

Question 49: A nurse is educating a patient newly prescribed atorvastatin for hypercholesterolemia about the optimal time to take this medication. The patient currently takes all medications in the morning with breakfast. Which timing instruction should the nurse provide?

Question 50: A patient newly prescribed allopurinol for chronic gout management calls the clinic after five days reporting no improvement in joint symptoms. The patient asks if the medication is working and considers stopping treatment. Which response by the nurse is most appropriate?


Congratulations! You have completed all 5 question sets. Good job!

Go Back to Home

Struggling With Exams?

Less Time Studying, More Time Living – Finish Your Degree Faster! Pay-After-you-Pass!

Get Exam Support